MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. 3DMAX; SURGICAL MESH
Catalog Number 0115310
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Purulent Discharge (1812); Hematoma (1884); Unspecified Infection (1930); Hernia (2240)
Date of Event 01/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 3 weeks post implant of 3dmax, patient was diagnosed with hernia recurrence, abscess, infection, purulent discharge and hematoma.The instructions-for-use supplied with the device lists hernia recurrence, hematoma and infection as a possible complications.The warning section of the ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device".A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-aug-2015) is considered to be a best estimate.This emdr represent the 3dmax (device #2).An additional supplemental emdr was submitted to represents the 3dmax (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2016 - patient was diagnosed with bilateral inguinal hernia thereby underwent laparoscopic repair with the implant of two 3dmax mesh (device #1, #2).Per operative notes, ¿on right, the hernia defect was identified.On left, hernia was identified at cooper ligament and hernia sac was reduced.A medium 3dmax mesh (device #1)was placed hernia defect on the right side and tacked in anterior abdominal wall and then placed a left sided 3dmax mesh (device #2) and tacked to cooper ligament.¿ (b)(6) 2017 - patient had a large fluid collection around area of inguinal hernia repairs.There is a purulent fluid in drainage.(b)(6) 2017 - patient was diagnosed with abscess, recurrent bilateral hernias, infected mesh thereby underwent open repair with the removal of meshes (device #1, #2) and implant of xenmatrix ab (device #3, #4).Per operative notes, ¿in the right inguinal area, there was an abscess cavity.Additional purulent fluid was drained, and there was found to be a cavity which had the mesh in place, and the mesh (device #1) on the right side was removed completely.There was also an indirect hernia sac reduced through the internal ring.A xenmatrix ab mesh (device #3) was placed into the right inguinal area with a keyhole opening and the mesh was sutured to the shelving edge of the inguinal ligament laterally and conjoined tendon medially.The mesh on the left side also was involved with the abscess, and this mesh (device #2) was also removed.There was a direct hernia and xenmatrix ab mesh (device #4) was placed as similar fashion of right side." attorney alleges that the patient had abscess, hernia recurrence, infection, pain and suffering.

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21888053
Report Number1213643-2025-090165
Device Sequence Number15504648
Product Code FTL
UDI-Device Identifier00801741030727
UDI-Public(01)00801741030727(17)200828(10)HUZH2411
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2020
Device Catalogue Number0115310
Device Lot NumberHUZH2411
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2025
Initial Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight76 KG